Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 25, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 9, 2004, 7:11 PM MDT for Morrill County, Nebraska. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2004, 7:11 PM MDT (01:11 UTC)
- Expired
- Jun 9, 2004, 8:15 PM MDT
- In force
- 64 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Morrill County, NE
The radar
The Cheyenne radar (KCYS), 178 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 6:40 PM MDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1957 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1419 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
677
WUUS55 KCYS 100111
SVRCYS
NEC123-100215-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
710 PM MDT WED JUN 9 2004
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA
* UNTIL 815 PM MDT
* AT 707 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 12 MILES SOUTHEAST OF BROADWATER...OR ABOUT 29
MILES NORTHEAST OF SIDNEY...AND MOVING NORTHWEST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BROADWATER BY 745 PM MDT
LAT...LON 4145 10277 4165 10295 4176 10270 4166 10263
4144 10263
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:00 PM MDT, 5 hours 11 minutes earlier.
Area forecast discussion, Jun 9, 2:00 PM MDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 200 PM MDT WED JUN 9 2004 .SHORT TERM...TNGT AND THU...THE CWA IS UNDER A SLIGHT RISK FOR SVR TSTMS THIS EVENG. A DEEP UPPR LVL COLD TROF OVR CEN CA IS EXPECTED TO FILL AND DRIFT TO WRN WY BY THU PM. IN ADVANCE OF THE TROF UPSLOPE LOW LEVEL WINDS WILL CONTINUE TO PUMP MOISTURE INTO THE CWA TONIGHT. SAT PIX ATTM SHOW RAPID EROSION OF THE LOW LVL CLDS AND FOG IN SE WY AND WRN NE WITH SFC DWPNTS GREATER THAN 60 FEEDING INTO THE NE PNHLD. PCPN WATER IS ABOUT 150 PCNT OF NORMAL. PROJECTED CAPE AND LI WILL BE SUFFICIENT FOR SVR WX INTO EVENING HRS TNGT MAINLY EXTREME SE WY AND INTO THE NE PNHDL. THE PROBLEM WILL BE GETTING SUFFICIENT SFC HEATING WED AFTERNOON. A COLD FRONT ASSOCIATED WITH THE UPPR LEVEL LOW WILL MOV THRU SE WY BY THU AM BRINGING DOWNSLOPE SW-NW SFC WINDS AND LESS OF A THREAT FOR TSTMS ACROSS SE WY THU. THERE WILL REMAIN A RISK FOR SVR TSTMS THE ERN PORTIONS OF THE NE PNHDL AGAIN THU PM. SLIGHTLY COOLER ACROSS THE CWA THU AND WINDY IN OPEN AREAS WEST OF THE FRONT. .LONG TERM...BREEZY DOWNSLOPE WINDS ACROSS THE CWA FRIDAY WILL LIMIT THE THUNDERSTORM THREAT. THE CONVERGENCE AREA SHOULD MOVE EAST INTO CENTRAL NE. THE ASSOCIATED SLOW MOVING UPPER LOW WILL GENERATE SHOWERS AND THUNDERSTORMS ACROSS NORTHERN AND WESTERN WYOMING FRIDAY AND OVER SOUTHERN WYOMING AND THE SOUTHERN NE PANHANDLE SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. A STRONG UPPER RIDGE BUILDS OVER THE ROCKY MOUNTAINS MONDAY THOUGH THE REMAINDER OF THE WEEK. THE MAJORITY OF THE PRECIPITATION WILL BE CONFINED TO THE SOUTH OF WYOMING AND NEBRASKA...GENERALLY KANSAS...COLORADO...AND NEW MEXICO. .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. WTP-ST/DCC-LT
Hazardous weather outlook, Jun 9, 9:26 AM MDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 926 AM MDT WED JUN 9 2004 NEZ001>003-019>021-054-055-WYZ059>070-101105- BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN- KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-NORTH CARBON- NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX- SNOWY RANGE-SOUTHWEST CARBON- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS... KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY... TORRINGTON AND WHEATLAND 926 AM MDT WED JUN 9 2004 .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS MUCH OF THE AREA. WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING ACROSS MUCH OF THE AREA...ESPECIALLY EAST OF THE LARAMIE RANGE. THE MAIN THREAT WITH THE THUNDERSTORMS WILL BE LARGE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CHANCE OF THUNDERSTORMS CAN BE EXPECTED ON SUNDAY...ACROSS SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .SPOTTER ACTIVATION STATEMENT...SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE. WTP
In the hours before
Special weather statement, Jun 9, 1:54 PM MDT, 5 hours 17 minutes before
TORNADO WATCH SAFETY STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 155PM MDT WED JUN 9 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR PARTS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. A TORNADO WATCH MEANS THAT WEATHER CONDITIONS ARE FAVORABLE FOR THUNDERSTORMS PRODUCING TORNADOES TO FORM WITHIN THE WATCH AREA DURING THE SPECIFIED TIME PERIOD. NOW IS THE TIME TO PREPARE IN THE EVENT A TORNADO FORMS OVER YOUR AREA. BE SURE TO KNOW THE SAFEST INTERIOR SHELTER AND THE BEST ROUTE TO THAT SHELTER. WHEN A WARNING IS ISSUED...GO TO THAT SHELTER RIGHT AWAY. A SAFE SHELTER SHOULD BE AN INTERIOR PORTION OF A BUILDING...AN AREA WITH AS MANY WALLS AS POSSIBLE...AND AWAY FROM ALL WINDOWS. IF CAUGHT OUTSIDE OR IN A VEHICLE...BE PREPARED TO SEEK A LOW LYING AREA AND OUT OF THE CAR IF A TORNADO FORMS NEAR YOUR LOCATION. KNOW THE LOCATION OF YOUR FAMILY AND HAVE A WAY TO CONTACT THEM IN THE EVENT OF A TORNADO. ALSO...MAKE SURE TO HAVE ACCESS TO A BATTERY POWERED RADIO TO TAKE WITH YOU IN YOUR SAFE SHELTER. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL RADIO OR TELEVISION STATIONS ON THE DEVELOPING POSSIBLE TORNADO EVENT. WTP
Special weather statement, Jun 9, 6:54 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 654 PM MDT WED JUN 9 2004 NEZ001-019-020-054-055-WYZ059-060-063>070-100200- BANNER-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-GOSHEN-KIMBALL- LARAMIE RANGE-LARAMIE VALLEY-NIOBRARA-NORTH LARAMIE RANGE- PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX-SNOWY RANGE- INCLUDING THE CITIES OF...CHEYENNE...DOUGLAS...KIMBALL...LARAMIE... LUSK...SCOTTSBLUFF...SIDNEY...TORRINGTON AND WHEATLAND 654 PM MDT WED JUN 9 2004 ...TORNADO WATCH CANCELLED FOR PORTIONS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE... THE TORNADO WATCH HAS BEEN CANCELLED. SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE NIGHT...BUT THESE ARE NOT EXPECTED TO BECOME SEVERE. AN EXCEPTION IS IN THE WESTERN NEBRASKA PANHANDLE COUNTIES OF CHEYENNE...MORRILL...AND BOX BUTTE...WHERE A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM MDT.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 1:53 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 37 min |
| Jun 10, 2:29 PM MDT | Tornado Warning | CYS | Box Butte | 61 min |
| Jun 10, 2:45 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 60 min |
| Jun 10, 3:15 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 60 min |
| Jun 10, 3:28 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 62 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.